How to elicit Nikolsky’s Sign in Pemphigus? (Video Demo)

by admin on October 27, 2009

Watch out the video demonstration of  how to elicit Nikolsky’s Sign in Dermatology, Nikolsky’s Sign is positive when slight rubbing of the skin results in exfoliation of the skin’s outermost layer, it is seen in Pemphigus, When autoantibodies attack desmogleins, the cells become separated from each other and the epidermis becomes “unglued”, a phenomenon called acantholysis.

Watch out the picture of a patient at Dr Ram Manohar Lohia Hospital showing Pemphigoid lesions over legs, the Nikolsky’s Sign is being shown in video below this picture.

pemphigus-on-legs

pemphigus-on-legs

Watch out the video of Nikolsky’s Sign below

For Further Reading :

Share

{ 9 comments… read them below or add one }

sneha August 4, 2010 at 7:46 pm

hi i am 28 yr old girl.i have skin prblem from last 4-5 years.when i scratch my skin it becomes red no itching n red patch lasts for 5 min.it is every where on my body part .i consult to dr.he gave me some medicine n suggested me to take when ever i get rashes. so i stopped treatment. again i went to new dr he said my skin is very sensitive.n prescribed me elina and dexcam tablets.and to avoid nonveg food.

i want o remove this disese from root cause.before i get married.

what is reason behind this disease?

Reply

admin August 5, 2010 at 8:11 pm

on the basis of history given by you, you are suffering from urticaria since you said that when you scratch your skin it becomes red and remains so for 4- 5 minutes. It is a chronic urticaria since you are suffering from 4-5 years.
Basically urticaria is a type of allergy (hypersentivity reaction).
Both doctors you visited were correct in their treatment, you need to subside the symptoms of patient, since it is a allergic reaction, if you know the allergen (allergy causing agent you can avoid it, how will you identify that i will tell you in this response below).
Tablet Elina contains mizolastine which is given in chronic urticaria, however it should not be taken in pregnancy, or lactating mothers or if you are suffering from heart diseases like arrhythmias.
Tablet Dexam contains dexamethasone which is also given in allergic reactions, but you should avoid it because it is a steroid and is not good for health in long term treatment since steroids reduce the body power to fight against infections in old age. Again it should not be taken in renal failure, pregnancy, tuberculosis, diabetes mellitus etc.
Now let me try to come to find out the root cause of your problem:
causes of urticaria are many like some foods eg- egg, cheese, fish, also some food preservatives, food colours which are mostly added in packed junky food items like maggy, chips, sausage etc.
It may be due to pollen grains, hairs of pets like dog, cat, insect bites, or even medicines.
It can be due to round worm, hook worm infestions or any infection in your body.
Even it can happen by comming in contact with potato, onion etc.

What is your role in finding out the cause of urticaria, you do one thing make a diary, write what you eat, where you go daily, the day when you will get the urticaria see the list what you have eaten today, this way you will be able to catch the culprit.
one more thing you do today take tablet albendazole 400 mg eat it before going to bed remember it has to be taken only one day, if you are having any worms in body it will come out.

Now you are thinking “koi test available nahi hai jo yeh check ker sake”, yes they are available but are costly and will require multiple injections in skin, so i am avoiding that since it it not required at this stage.

Sneha August 6, 2010 at 3:10 pm

i did course of elina and dexcam for 20 days.Now my DR. prescribed me to take them twice in week on alternate days.. when i stop taking tablets again get scartches.

i think i have this problem bcoz my pet we have cat and she sleeps in bedroom n many times in bed.

thank u Dr.

Reply

Sneha August 6, 2010 at 8:37 pm

Hi Dr.

Thanks for your information.

i stopped eating non veg from last three years as my Dr suggested me but still i have this problem.

recently i did blood ,urine and hemogram test all reports are normal. i did course of elina and dexcam for 20 days.Now i am taking those tablets twice in week on alternate days as suggested by Dr. But when i stopped taking tablets again i get rashes.

i think this problem is bcoz of my pet(Cat) she sleeps in bed room sometimes in my bed also.bcoz i prepared book n used to note wat i ate whole day but i obseverd one day i ate baingan then i get rashes an d someother day if i eat baingan i dont get rashes.

is this disease curable?? how much more time it will take to cure.??

Reply

admin August 6, 2010 at 9:45 pm

yesterday i also told you that there is no treatment to it since it is a type of allergy, so you need to avoid the allergy causing agent and it will not happen to you. You told about baigan, that means it was not due to baigan, may be some other thing, avoid that CAT since CATS also causes allergy even it can cause Asthma attack to you later in life.

Sneha November 26, 2010 at 1:50 pm

Hi doc,, from last 2 months m taking allegra 180mg in morning,zintec 300 mg in after noon and ataraz 10 mg in evening..so m not suffering from skin problem not getting scraches…but when i stoped taking tablets..again problem starts..so m worried should iu need to take these medicines permanantly???coz evn if stop for 2 days..gets rashes..

dr told me to continue with these medicines for another 1 month..

sometimes i feel hez making me fool by giving high power tablets..

waiting for your reply..

Reply

admin November 26, 2010 at 9:11 pm

you are suffering from a kind of allergy, you need to find out the allergen which is causing it, treatment is perfectly going on, either you need to take treatments or find out the thing which is causing allergy and stop its contact or eating, it may be any protein, fur of animal, colours, etc etc, means it can be any thing. There is a test available to check to what is causing allergy to you, its costly and little bit painful too.

sneha November 28, 2010 at 2:34 pm

wats will d cost of the test?? i have no problem even if it is painful coz i want do get rid as soon as possible..because next yr i will mary and before that i want to get rid..if it wont cure next 1-2 yr will this transfer to my baby???

Reply

admin November 29, 2010 at 2:17 pm

skin allergy test is of two types 1. prick test and 2. patch test for complete details on how to perform skin allergy tests and how they look read here
Cost is in some thousands. This is the genetic problem and will transfer to your baby definately, try to avoid marrying a person who is also allergic, having asthma etc, then chances will increase further.

Leave a Comment

*

Previous post:

Next post: